Texas, 2023High Wind in Texas, November 30, 2023
November 30, 2023 · NWS MAF · 1 event in 1 county or zone
Westerly high winds occurred across the Guadalupe and Delaware Mountains and adjacent plains as a shortwave trough moved across the southern Great Plains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Westerly high winds occurred across the Guadalupe and Delaware Mountains and adjacent plains as a shortwave trough moved across the southern Great Plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 30, 5:12 AM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Nov 30, 5:12 AM CST, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
512 AM CST Thu Nov 30 2023
...New AVIATION...
.SHORT TERM...
(Today through Friday afternoon)
Issued at 308 AM CST Thu Nov 30 2023
Low level moisture has returned as evidenced by the fog and low
clouds that have spread across much of the region this morning. Most
locations that are seeing fog have visibilities above 2 miles, but
there could isolated areas below 1 mile. This is all in response to
a strong storm system currently over NM that will lift into the TX
PH later this afternoon. A few showers are possible in the moist
sector this morning (N. Permian Basin and SE NM), but precip
amounts will be very light. A Pacific front and associated mid
level jet within the base of the mid level trough will scoot
quickly across the area today. Strong westerly winds will mix to
the surface later this morning, especially in the higher terrain.
Wind gusts 65-75 mph will be common in the Guadalupe/Delaware
Mountains while gusts to near 50 mph are likely most other areas.
Will expand the current Wind Advisory to the east into the Permian
Basin and south to portions of the Big Bend. It's almost a given
these winds will bring areas of blowing dust to much of the area
today. Temperatures this afternoon look fairly mild with most
locations into the 60s.
Another weak front will enter the area overnight, but won't make it
far before stalling. Winds will return to the west Friday with gusty
conditions developing over the mountains and SE NM as another upper
trough affects the region. Highs look mild again Friday with
cold air lacking behind these recent storm systems.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 308 AM CST Thu Nov 30 2023
A dynamic upper level pattern continues through this weekend and
into next week. Southwesterly flow aloft prevails as trough after
trough dips through the Rockies and into the Great Plains about
every other day. As each trough moves north and east of our area a
weak front moves through and keeps dry air and near normal
temperatures each day. Lows each morning stay in the 30s and 40s for
most with highs each afternoon in the upper 60s to mid 60s.
Precipitation is not expected through the extended.
&&
.AVIATION...
(12Z TAFS)
Issued at 508 AM CST Thu Nov 30 2023
IFR cigs and visbys across all sites but KFST this morning. A
strong storm system will shift winds to the west later this
morning causing a substantial increase in winds. All terminals
will see several hours with gusts near 35 kts. BLDU is also
possible and may need to be added later.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 67 37 66 42 / 0 0 0 0
Carlsbad 61 39 60 38 / 0 0 0 0
Dryden 74 45 70 45 / 0 0 0 0
Fort Stockton 68 43 68 42 / 0 0 0 0
Guadalupe Pass 53 37 53 35 / 10 0 0 0
Hobbs 61 35 60 37 / 10 0 0 0
Marfa 60 33 61 33 / 0 0 0 0
Midland Intl Airport 65 40 64 42 / 0 0 0 0
Odessa 64 41 64 43 / 0 0 0 0
Wink 65 39 66 39 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 9 AM CST /8 AM MST/ this morning to 6 PM
CST /5 PM MST/ this evening for Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains.
Wind Advisory from 11 AM this morning to 6 PM CST this evening
for Andrews-Borden-Central Brewster County-Chinati
Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Howard-Loving-Marfa Plateau-Martin-Midland-
Pecos-Reeves County Plains-Upton-Van Horn and Highway 54
Corridor-Ward-Winkler.
NM...High Wind Warning from 8 AM this morning to 5 PM MST this
afternoon for Guadalupe Mountains of Eddy County.
Wind Advisory from 10 AM this morning to 5 PM MST this afternoon
for Central Lea County-Eddy County Plains-Northern Lea
County-Southern Lea County.
&&
SHORT TERM...29
LONG TERM....93
AVIATION...29Hazardous weather outlook, Nov 30, 3:10 AM CST, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
310 AM CST Thu Nov 30 2023
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-010915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
310 AM CST Thu Nov 30 2023 /210 AM MST Thu Nov 30 2023/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...Today and tonight.
A High Wind Warning is in effect for the Guadalupe and Delaware
Mountains for today. Wind Advisories are in place across southeast
New Mexico, Permian Basin, Marfa and Stockton Plateaus, as well as
the Davis Mountains this afternoon and early evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe and Delaware Mountains
- When
- November 30, 10:51 AM CST to 4:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Kansas, November 30, 20231 death · 1 event
- Winter Weather in Colorado, November 30, 20237 events
- Heavy Snow in New Mexico, November 30, 20236 events
- Debris Flows and Flooding in Hawaii, November 30, 202366 kt wind · 6 events
- High Wind and Strong Wind in Texas, November 30, 2023$10,000 · 51 kt wind · 3 events
- Heavy Snow in Nevada, November 30, 20233 events
- Flash Flooding in Texas, November 30, 2023$5,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 30, 20232 events
- High Wind in New Mexico, November 30, 202355 kt wind · 1 event
- Hail in Texas, November 30, 20230.75 in hail · 1 event
- Flash Flood in Texas, November 30, 20231 event
- Flash Flood in Louisiana, November 30, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1149346.